[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 21, 1907

A CASE OF ACETANILID POISONING FROM HEADACHE CAPSULES, WITH EXTREME TACHYCARDIA THE DOMINANT SYMPTOM.

Author Affiliations

INDIANAPOLIS.

JAMA. 1907;XLIX(12):1027. doi:10.1001/jama.1907.25320120049003

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

History.  —On July 28, 1907, Dr. A. W. Hon was called to see Mrs. F., a rather delicate woman, aged 44. She was complaining of great prostration, nausea, some dyspnea and a sense of oppression and pain in the precordial region.

Examination.  —I saw the patient in consultation July 30. An examination at that time revealed, besides the symptoms above enumerated, the following: Normal temperature; slight puffiness of the skin, notably of the hands and face; mild degree of palor, but no cyanosis; abdominal viscera normal; lungs negative except accelerated respiratory movements, but not a labored breathing; urine and blood negative. The conspicuous sign was an extreme grade of tachycardia. The pulse, although weak, was palpable at the wrist, but could not be counted there. The rate, as determined by auscultation and a sphygmographic tracing, was 210 (Fig. 1). The heart was small; its sounds were clear, with accentuation of

First Page Preview View Large
First page PDF preview
First page PDF preview
×